MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-56F
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Patient stated he fell down a flight of stairs.Surgeon broke patient pelvic bone during left hip surgery during implantation.Patient says his femur and tailbone hurt but x-rays look fine.
 
Additional Manufacturer Narrative
An event regarding intraoperative fracture involving an trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: could not be performed as no items associated with the event were returned for evaluation.Medical records received and evaluation: the provided medical information was submitted to a consulting clinician who indicated "based upon the operative report description of a ¿small posterior crack not propagating¿ in the acetabulum and the use of three screws and a stable construct, there is no evidence that any complication resulted from the primary left total hip arthroplasty surgery.There is no indication that factors of faulty component design, manufacturing or materials are present in this case." device history review: confirmed all devices accepted into finished goods conformed to specification.Complaint history review: a complaint history review confirmed no other similar events for the reported lot.Conclusions: the event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient medical information was provided.The provided medical information was submitted to a consulting clinician who indicated that based upon the operative report description of a ¿small posterior crack not propagating¿ in the acetabulum and the use of three screws and a stable construct, there is no evidence that any complication resulted from the primary left total hip arthroplasty surgery.There is no indication that factors of faulty component design, manufacturing or materials are present in this case.Also as per product recall verification response it is confirmed that none of the reported devices were part of the recall.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6487063
Report Number0002249697-2017-01226
Device Sequence Number1199199
Product Code LPH
UDI-Device Identifier07613327037227
UDI-Public(01)07613327037227(11)151119(17)211130(10)H64303
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number542-11-56F
Device Catalogue Number542-11-56F
Device Lot NumberH64303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by Manufacturer06/28/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight76